Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Las Vegas, NV

July 17, 2025San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 17, 2025, 4:51 PM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2025, 4:51 PM PDT (23:51 UTC)
Expired
Jul 17, 2025, 8:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:30 PM PDTFLOODPrimm, NVHeavy rain from thunderstorms caused flooding in and around Primm with the on and off ramps closed due to ponding. Runoff also caused the full closure of Interstate 15 from approximately 5pm until 6pm. A total of 1.50 inches of rain fell within 30 minutes.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
3051 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WGUS55 KVEF 172351
FFWVEF
CAC071-NVC003-180300-
/O.NEW.KVEF.FF.W.0036.250717T2351Z-250718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
451 PM PDT Thu Jul 17 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...
  West Central Clark County in southern Nevada...

* Until 800 PM PDT.

* At 451 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly. This will impact Interstate 15 near 
  Primm.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Primm.

This includes the following highways...
	Interstate 15 in Nevada between mile markers 1 and 10.
	Interstate 15 in California between mile markers 181 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3575 11541 3575 11538 3575 11532 3573 11529
      3567 11525 3565 11525 3563 11525 3556 11527
      3554 11531 3552 11538 3553 11545 3555 11551
      3560 11554 3562 11554 3564 11554 3572 11547

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
2 follow-up statements
312 
WGUS75 KVEF 180026
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
526 PM PDT Thu Jul 17 2025

CAC071-NVC003-180300-
/O.CON.KVEF.FF.W.0036.000000T0000Z-250718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
526 PM PDT Thu Jul 17 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
FOR SAN BERNARDINO AND WEST CENTRAL CLARK COUNTIES...

At 526 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Most of the heaviest rain has moved 
south of Primm, but runoff is likely to continue over the next hour.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Primm.

This includes the following highways...
	Interstate 15 in Nevada between mile markers 1 and 10.
	Interstate 15 in California between mile markers 181 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3575 11541 3575 11538 3575 11532 3573 11529
      3567 11525 3565 11525 3563 11525 3556 11527
      3554 11531 3552 11538 3553 11545 3555 11551
      3560 11554 3562 11554 3564 11554 3572 11547

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
949 
WGUS75 KVEF 180252
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
752 PM PDT Thu Jul 17 2025

CAC071-NVC003-180302-
/O.EXP.KVEF.FF.W.0036.000000T0000Z-250718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-Clark NV-
752 PM PDT Thu Jul 17 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR SAN 
BERNARDINO AND WEST CENTRAL CLARK COUNTIES...

The heavy rain has ended in the Primm area. Flooding is no longer 
expected to pose a threat. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 1100 PM PDT for portions of 
northwest Arizona and Nevada.

&&

LAT...LON 3575 11541 3575 11538 3575 11532 3573 11529
      3567 11525 3565 11525 3563 11525 3556 11527
      3554 11531 3552 11538 3553 11545 3555 11551
      3560 11554 3562 11554 3564 11554 3572 11547

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:38 PM PDT, 13 minutes earlier. Its key messages:

  • * Increased monsoonal moisture brings scattered showers and storms to the area through Saturday, with flash flooding and gusty outflow winds the main hazards. * Below-normal temperatures today and Friday, with a gradual rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast.
Area forecast discussion, Jul 17, 4:38 PM PDT, 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
438 PM PDT Thu Jul 17 2025

.KEY MESSAGES...

* Increased monsoonal moisture brings scattered showers and storms
  to the area through Saturday, with flash flooding and gusty
  outflow winds the main hazards.

* Below-normal temperatures today and Friday, with a gradual rebound
  to near seasonal values over the weekend and next week.

* Breezy southwest winds and drier conditions return next week as a
  trough sits off the West Coast.

&&

.DISCUSSION...through Wednesday.

Latest satellite imagery shows an MCV drifting NW through
southeastern portions of the CWA. This feature, along with the
terrain, will be the lifting mechanism for scattered convection
across Mohave, Clark, and Lincoln counties this afternoon. Flash
flooding and gusty outflow winds are the primary hazards. Due to the
increased moisture and forecast coverage of storms, opted to issue a
short-fused Flash Flood Watch for the aforementioned counties until
11PM. Farther west, convection and the subsequent hazards will be
more isolated in nature. Tomorrow, precipitation chances become more
widespread across the region, but the greatest coverage is expected
in northern Lincoln and central Nye counties. This area will have
the greatest risk of flash flooding. By Saturday, drier air begins
to move in from the west, bring precip chances down and largely
confining them Mohave and Lincoln counties, though an isolated storm
or two may develop on the Sierra and/or Spring Mountains.

Due to increased moisture and cloud cover, temperatures will be 5-10
degrees below normal for most of the area, particularly the eastern
half. As drier air moves in over the weekend and next week,
expecting a rebound to more seasonal values. This drier air will
also be accompanied by increased southwest winds as a trough sits
off the West Coast. Chances for impactful winds appear modest (under
30%) at this point, but breezes could be strong enough to elevate
fire weather conditions in areas that don't see much precipitation
over the next few days.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast
Package...Primary concern continues to be convective activity
through ~06Z. Vicinity convection is likely (90%), but chances of
rain at the terminal are closer to ~50%. Should a storm move
overhead, brief downpours could result in MVFR or IFR conditions.
Otherwise, gusty outflow winds will be the main hazard. Gusts most
likely to be in the 25-40 knot range, but cannot rule out gusts
~50 knots if a storm moves over the terminal. Outside of
convective influences, winds should largely be from the south-
southeast at 8-12 knots and gusts up to 20 knots. Scattered to
broken clouds around 12kft, potentially dropping to 8-10kft if a
storm moves overhead. Another round of storms is expected to
develop by around midday Friday, with associated impacts expected
through late afternoon. Temperatures remain under 100F through the
forecast period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...Scattered convection
to continue through the evening hours across northwestern AZ and
southeastern NV. Isolated shower/virga activity possible across
our California zones. Under the heaviest cores, brief downpours
could result in MVFR or IFR conditions. Outflow wind gusts 20-40
knots, possibly higher should a storm move over an airport.
Outside of convective influences, winds for most of the area will
be from the south, though across the Western Mojave, westerly
winds are favored, with variable winds in the Owens Valley.
Scattered to broken clouds around 12kft, potentially dropping to
8-10kft if a storm moves overhead.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:45 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Jul 17, 11:24 AM PDTFlood WatchVEFClark, Lincoln, Nye12 hr
Jul 17, 2:25 PM PDTSevere Thunderstorm WarningVEFClark, Lincoln50 min

Nearby

Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.